Funnel Cloud, Matagorda
- When
- May 25, 2:50 PM CST
- Where
- Matagorda County, 3 mi SE of Wadsworth
- Reported by
- Other Federal Agency
- Coordinates
- 28.799, -95.885
Funnel cloud sighted on FM 521.
A series of upper level disturbances affected eastern Texas over the last week of the month. As a result, numerous thunderstorms and heavy showers continually passed over the region's western and southwestern counties causing extreme flooding problems throughout these communities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A series of upper level disturbances affected eastern Texas over the last week of the month. As a result, numerous thunderstorms and heavy showers continually passed over the region's western and southwestern counties causing extreme flooding problems throughout these communities. Flooding issues only worsened through the period with the end of the event producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 25, 2:45 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 PM CDT FRI MAY 25 2007
.AVIATION...
SHOWER ACTIVITY RAPIDLY DECREASING IN INTENSITY OVER MUCH OF SE
TX WITH THE LOSS OF DAYTIME HEATING. WIDELY SCATTERED SHOWERS WILL
CONTINUE TO THE NORTH OF A LINE FROM KCLL TO KLFK FOR THE NEXT FEW
HOURS...BUT SHOULD NOT POSE A PROBLEM TO AVIATION INTERESTS AS CIGS
REMAIN ABOVE 040. CIGS WILL DROP TO MVFR LEVELS DURING THE EARLY
MORNING HOURS SATURDAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES
MOVE ACROSS THE AREA FROM THE SOUTHWEST. EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS DURING THE DAY ON SATURDAY. CONDITIONS
SHOULD BECOME PREDOMINANTLY VFR BY SATURDAY AFTERNOON WITH THE
EXCEPTION OF MVFR/IFR CONDITIONS AROUND HEAVIER THUNDERSTORMS.
44
.PREV DISCUSSION.../ISSUED AT 345PM CDT/
THE MCS AFFECTING THE WESTERN THIRD OF THE FORECAST AREA WILL
CONTINUE INTO THIS EVENING. SE TX WILL CONTINUE TO BE UNDER A WEAK
FLOW ALOFT AS THE UPPER RIDGE WILL BE ALMOST OVERHEAD TONIGHT AND
SATURDAY. WHAT DRYING OCCURS WILL BE ON SATURDAY BUT THE MODELS
STILL KEEP A MOISTURE CORRIDOR OVER THE WESTERN SET OF COUNTIES.
THE WEAK UPPER TROUGH WAS THEN STILL ON TRACK TO AFFECT THE AREA
IN THE MONDAY THROUGH WEDNESDAY TIME FRAME.
KEPT FAIRLY HIGH POPS OVER THE SOUTHWESTERN HALF OF THE AREA FOR
THE REMAINDER OF THIS AFTERNOON AND INTO EARLY THIS EVENING. THE
NAM BUFR MODEL SOUNDING FOR PSX INDICATES PW/S NEAR 1.9 INCHES
THIS EVENING WHILE THE IAH PW WAS ABOUT 1.2 INCHES. THINK THAT THE
BEST CHANCES OF RAIN WILL REMAIN ALONG AND WEST OF A LINE FROM
MADISONVILLE TO KATY TO SARGENT.
ON SATURDAY AND SUNDAY WENT ISOLATED POPS EAST AND SCATTERED WEST
MAINLY DURING THE DAY. BEST CHANCES FOR RAIN THEREAFTER WILL OCCUR
MONDAY THROUGH WEDNESDAY AGAIN MAINLY DURING THE DAY AND EARLY
EVENING.
40
&&
.MARINE...
WINDS AND SEAS HAVE STAYED UP TODAY...PROBABLY IN RESPONSE TO THE
ONGOING CONVECTION OVER THE LOWER/MIDDLE TX COAST (ALL RELATED TO
LAST NIGHTS MCS THAT MOVED THROUGH FAR SOUTH TX. WILL MAINTAIN A
SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS AND THE SCEC FOR THE
BAYS/NEARSHORE WATERS UNTIL 9 PM TONIGHT. THIS TIGHTENED GRADIENT
COMBINED WITH THE ONGOING ESELY FETCH HAS HELPED PRODUCE A DECENT
AMOUNT OF PCPN OVER THE REGION. MOISTURE/LIFT ASSOCIATED WITH THE
MCS EXPECTED TO RE-DEVELOP TONIGHT...KEEPING THIS ONSHORE FLOW AT
A MODERATE TO STRONG CLIP FOR MOST OF TOMORROW. WIND SPEEDS TO A-
BATE A TOUCH BY LATE SAT/SUN BUT THE DIRECTION TO REMAIN FROM THE
E/SE AS THE UPPER RIDGE PERSISTS ALONG ERN SEA BOARD. PROGS INDI-
CATING A RATHER WELL-DEFINED BUT SLOW MOVING UPPR LOW APPROACHING
FROM THE WEST DURING THE MON-WED TIME PERIOD. THIS PATTERN POINTS
TO THE INCREASE OF WIND SPEEDS ONCE AGAIN. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 68 81 67 84 67 / 50 40 20 30 20
HOUSTON (IAH) 69 83 69 83 69 / 40 20 20 20 20
GALVESTON (GLS) 77 79 76 82 76 / 40 20 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
AVIATION...44
DISCUSSION...40
MARINE...41HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 405 AM CDT FRI MAY 25 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-261200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 405 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...SATURDAY AND SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY A SLOW EASTWARD MOVING STORM SYSTEM MAY SUPPORT LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF SOUTHEAST TEXAS...ESPECIALLY FROM MONDAY THROUGH WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 108 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
5 flash flood, 2 funnel cloud. Local standard time, as filed.
Funnel cloud sighted on FM 521.
Water over FM 155 making it impassable.
Funnel reported on FM 2434 just outside of Weimar.
Water over impassable FM 109.
Three flooded homes with over a foot of water in them off of Henderson Road. Reports of 50 more flooded homes, or homes with water damage, in Angleton.
Flooding across Highway 288 near the intersections of FM 523 and County Roads 340 and 341. Flooding also reported on Highway 35 between Angleton and West Columbia.
Flooding reported on FM 155 and surrounding county roads. Water also entered businesses at the intersection of Main and North Exchange.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32404, 32405, 32406, 32408, 32608, 32606, 32607.